MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 19FR RND W/ 1/4IN BNDBLE TR; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 19FR RND W/ 1/4IN BNDBLE TR; CATHETER, IRRIGATION
Catalog Number 2232
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: [treatment details] october 10, 14:00 the patient entered the room.Name of procedure : lymphadenectomy (less than 3 cm in diameter).October 10, 15:00 the approximate distance of the remaining drain from the skin was measured by fluoroscopy.(estimated to be 4cm-5cm).Oct 10, 15:50 lymphadenectomy with laparoscopy was started.As the lymph node was not reached, the patient was moved to an open laparotomy.16:30, specimen was taken.Oct 10, 16:55 it is a tactile sensation covered with fibrin and adhered to the surrounding tissue, the surgeon approached from the body cavity side and the other surgeon from the puncture site side, but it did not move easily.After about 10 minutes, the surgeon pushed the drain from the puncture site side while the other surgeon was able to remove the remaining part from the abdominal cavity side.[seriousness] serious.[reason of the seriousness] for the surgeon, this was the first experience with a drain remaining in the body.[surgeon¿s comment] this is the first experience of a drain remaining in the body, and the doctor suspects it was caused by the product for the following reasons.(1) ct scan showed that the position of the drain had not moved.(2) the drain, which was connected until the 22nd, was found to be disconnected inside the body on the 25th.(the patient's only movement during this period was gait training) the operation time was extended more than 30 minutes.The operations name were lymph node biopsy and residual drain removal.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? how was the product function verified following the first activation? who monitored the drainage and how often? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? product lot number? if applicable, will product be returned? if so, please provide the return date and tracking information.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent miles' surgery on (b)(6) 2023 and a drain was used.A 19fr drain was inserted 5cm to the left from the anus during.The ct scan on (b)(6) 2023 confirmed that the drain was in place without disconnection.The ct scan on (b)(6) 2023 showed that the drain was disconnected.The drain was removed on (b)(6) 2023.The surgeon commented the following.Because there was a suspicion of recurrence and a biopsy was to be performed, and when the ct images were reviewed ((b)(6) 2023), it was noticed that the drain remained in the body.The ct scan showed that the tip of the drain had not moved, and we suspected that the drain was the cause of the problem.There were no concerns about the postoperative drainage (characteristics and volume).There was no internal fixation of the drain.Extracorporeal fixation was performed with silk.There were no problems with the patient regarding the remaining drain, as a biopsy was necessary due to suspicion of recurrence.There was no change in the patient's physical condition.[current status of the patient] the patient is in hospital.[progress] there is no change in the patient's condition associated with residual drainage.[health injury details] removal of the remaining drain was performed in conjunction with a lymphadenectomy (less than 3 cm in length) on (b)(6) 2023.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Were there any intra-operative complications? if so, what were they? no.Where was the tip of drainage tube located? left part around anus.How was the drain secured? not fixed inside the patient body, but fixed by silk suture out side body.How was the product function verified following the first activation? unk.Who monitored the drainage and how often? the surgeon or nurse other relevant patient history/concomitant medications? no.What is the physician¿s opinion as to the etiology of or contributing factors to this event?: this is the first experience of a drain remaining in the body, and the surgeon suspects it was caused by the product for the following reasons.(1) ct scan showed that the position of the drain had not moved.(2) the drain, which was connected until the 22nd, was found to be breakage inside the body on the 25th.(the patient's only movement during this period was gait training) what is the patient's current status? no problem.Product lot number? unk.If applicable, will product be returned?: the device has been received at sukagawa, and then shipped.H3 evaluation: one complaint sample one complaint sample of drain of around 50 mm was received for evaluation, sample was inspected visually and found that both ends of the drain were cut-off from the complete product and there were sharp cut marks visible on both the ends.Complaint sample review : one complaint sample of drain of around 50 mm was received for evaluation, sample was inspected visually and found that both ends of the drain were cut-off from the complete product and there were sharp cut marks visible on both the ends.During investigation of the complaint, batch manufacturing and retained sample review could not performed, as the lot number of the complaint was unknown.It is suspected that, received portion of the drain might have came in contact with some sharp tool used during surgery, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN HBLS 19FR RND W/ 1/4IN BNDBLE TR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18080949
Report Number2210968-2023-08604
Device Sequence Number18098681
Product Code GBX
UDI-Device Identifier10705031003606
UDI-Public10705031003606
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale